Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Conformally invariant Monge-Ampère equations: Global solutions


Author: Jeff A. Viaclovsky
Journal: Trans. Amer. Math. Soc. 352 (2000), 4371-4379
MSC (2000): Primary 35J60, 53A30
DOI: https://doi.org/10.1090/S0002-9947-00-02548-4
Published electronically: April 17, 2000
MathSciNet review: 1694380
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

In this paper we will examine a class of fully nonlinear partial differential equations which are invariant under the conformal group $SO(n+1,1)$. These equations are elliptic and variational. Using this structure and the conformal invariance, we will prove a global uniqueness theorem for solutions in $\mathbf{R}^n$ with a quadratic growth condition at infinity.


References [Enhancements On Off] (What's this?)

  • 1. L. Caffarelli, L. Nirenberg, and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations. III. Functions of the eigenvalues of the Hessian, Acta Math. 155 (1985), no. 3-4, 261-301. MR 87f:35098
  • 2. Lars Garding, An inequality for hyperbolic polynomials, J. Math. Mech. 8 (1959), 957-965. MR 2:4809
  • 3. I. M. Gelfand and S. V. Fomin, Calculus of variations, Prentice-Hall Inc., Englewood Cliffs, N.J., 1963, Revised English edition translated and edited by Richard A. Silverman. MR 28:3353
  • 4. B. Gidas, Wei Ming Ni, and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), no. 3, 209-243. MR 80h:35043
  • 5. J. Viaclovsky, Conformal geometry, contact geometry and the calculus of variations, Duke Math. J. 101 (2000), no. 2, 283-316.
  • 6. Xu Jia Wang, A class of fully nonlinear elliptic equations and related functionals, Indiana Univ. Math. J. 43 (1994), no. 1, 25-54. MR 95f:35089

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35J60, 53A30

Retrieve articles in all journals with MSC (2000): 35J60, 53A30


Additional Information

Jeff A. Viaclovsky
Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
Address at time of publication: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: jeffv@alumni.princeton.edu

DOI: https://doi.org/10.1090/S0002-9947-00-02548-4
Keywords: Monge-Ampère equations, conformally invariant, global solutions
Received by editor(s): November 19, 1998
Published electronically: April 17, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society